MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET TETRA 2.0MM X 3.5CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET TETRA 2.0MM X 3.5CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number TG5412035
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned.The reported lot number could not be confirmed.During visual inspection, the device was returned stuck in the microcatheter.The coil delivery wire was seen to kinked/bent.The coil delivery wire was seen to be broken/fractured.The main coil could not be retrieved.Functional testing was not completed due to device condition.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the subject coil was attempted to be delivered through a microcatheter (.021¿ id) and would not deploy.The microcatheter was not hooked up to continuous flush.The device was returned stuck inside the microcatheter.During the analysis, the coil delivery wire was noted to be kinked/bent and broken/fractured.The main coil could not be retrieved from the microcatheter and a functional inspection could not be performed due to the damage.Based on the information provided in the complaint, it is likely that the omission of continuous flush contributed to the reported event.It is probable that the coil delivery wire sustained damage due to force applied when advancing the device against the reported resistance in the microcatheter.Per the device dfu: "in order to achieve optimal performance of the target detachable coil system and to reduce the risk of thromboembolic complications, it is critical that a continuous infusion of appropriate flush solution be maintained between a) the femoral sheath and guide catheter or long sheath, b) the 2-tip microcatheter and guide catheter or long sheath, and c) the 2-tip microcatheter and guidewire and delivery wire.Continuous flush also reduces the potential for thrombus formation on, and crystallization of infusate around, the detachment zone of the target detachable coil." an assignable cause of use error will be assigned to the as reported event of coil in catheter friction and the as analyzed event of coil jammed since there was a deviation from the supplied dfu that resulted in a different medical product response than intended by the manufacturer or expected by the user.An assignable cause of handling damage will be assigned to the as analyzed event of coil delivery wire kinked/bent and coil delivery broken/fractured during use since these defects are most likely due to handling of the product during the clinical procedure.
 
Event or Problem Description
The coil (subject device) was returned for analysis and the device investigation revealed that the delivery wire of the coil (subject device) was fractured during use.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.

Brand Name
TARGET TETRA 2.0MM X 3.5CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20893725
Report Number3008881809-2024-00588
Device Sequence Number9043692
Product Code HCG
UDI-Device Identifier07613327578584
UDI-Public(01)07613327578584(17)260502(10)24319174
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K222533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2026
Device Catalogue NumberTG5412035
Device Lot Number24319174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2024
Initial Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM 21 MICROCATHETER (MEDTRONIC)
Patient SexUnknown